Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 474, NWS Louisville, KY

July 27, 2012Harrison County, Nicholas County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2012, 6:59 PM EDT for Harrison County, Nicholas County, Kentucky. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 6:59 PM EDT (22:59 UTC)
Expired
Jul 27, 2012, 7:30 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Harrison County, KY, Nicholas County, KY

The radar

The Cincinnati radar (KILN), 113 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:25 PM EDTTSTM WND DMGCynthiana, KYTREE DOWN ON POWER LINE. REPORTED THROUGH FACEBOOK.
Jul 27, 7:26 PM EDTTSTM WND DMGCynthiana, KYNUMEROUS TREES DOWN NEAR CYNTHIANA
Jul 27, 7:40 PM EDTTSTM WND DMGCarlisle, KYTREES AND POWER LINES REPORTED DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WUUS53 KLMK 272259
SVRLMK
KYC097-181-272330-
/O.NEW.KLMK.SV.W.0474.120727T2259Z-120727T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
659 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
  NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 730 PM EDT

* AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR COLEMANSVILLE...MOVING     
  SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CYNTHIANA...
  CARLISLE...
  KELAT AND ROBINSON...
  ODDVILLE AND CLAYSVILLE...
  BUENA VISTA AND VENUS...
  BAREFOOT AND BARTERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3827 8387 3826 8389 3834 8415 3837 8419
      3836 8422 3839 8432 3849 8456 3854 8448
      3854 8444 3857 8441 3859 8423 3858 8419
      3856 8420 3855 8416 3851 8418 3848 8415
      3844 8397 3837 8391 3837 8388 3833 8384
TIME...MOT...LOC 2259Z 293DEG 50KT 3854 8442
WIND...HAIL 60MPH <.50IN

$$
JDG
1 follow-up statement
147 
WWUS53 KLMK 272321
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EDT FRI JUL 27 2012

KYC097-181-272330-
/O.CON.KLMK.SV.W.0474.000000T0000Z-120727T2330Z/
NICHOLAS KY-HARRISON KY-
721 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR HARRISON AND NICHOLAS COUNTIES...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ODDVILLE...MOVING
SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CYNTHIANA...
  CARLISLE...
  BARTERVILLE AND ELLISVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3827 8387 3826 8389 3834 8415 3837 8419
      3836 8422 3839 8432 3849 8456 3854 8448
      3854 8444 3857 8441 3859 8423 3858 8419
      3856 8420 3855 8416 3851 8418 3848 8415
      3844 8397 3837 8391 3837 8388 3833 8384
TIME...MOT...LOC 2321Z 293DEG 40KT 3847 8422
WIND...HAIL 60MPH <.50IN

$$
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:45 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 27, 5:45 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 PM EDT FRI JUL 27 2012

.Mesoscale Discussion...
Issued at 545 PM EDT Fri Jul 27 2012

Convection is holding off for most of the region, as the show is
being stolen by the north. Those storms are organizing into a nice
line, with strong winds in an outflow boundary out ahead of the
line. Had a report of an estimated 60 mph wind well out ahead of the
storms in north Scott county. Have upped pops in the area of these
storms and extrapolated out in time an east southeast movement
through mid evening. May get some more storms across my southwest
forecast area, but not as certain these will get here in time to be
severe.

May have to expand the watch into the northeast counties, in the
Bluegrass over the next hour or so and possibly deeper into points
east of Louisville.

&&

.Short Term (Tonight through Saturday Night)...
Issued at 250 PM EDT Fri Jul 27 2012

Upper trough has been moving steadily east southeast today, with a
rough axis this hour from near KLOT to near KSTL. Storms have formed
out ahead of this trough across central Indiana, also out ahead of a
sharp dewpoint gradient along a cool front. Cumulus field over our
region is limited to roughly along and east of I-65. Still given
convergence along that sharp front moving into the region later this
afternoon, expect isolated to scattered storms developing and
pushing eastward. Limiting factor today compared to yesterday is the
amount of precipitable water available. Freezing level and wet bulb
zeroes are lower than at this time yesterday, so combining this
information with drier air in the column should allow for larger
hail to form today in addition to damaging winds. SPC mesonanalysis
page indicates highest K indices in the area where the cumulus field
has congested the most, just to our north. Given these threats, have
gone ahead with a severe thunderstorm watch over the north. Should
coverage become more widespread than current thinking, we can expand
this watch farther south.

Coverage should die down with loss of heating this evening. Have
forecast dry after midnight. Rest of the period should be dry as
well, as deeper moisture shifts away from the region in the wake of
that upper trough's passage. Temperatures Saturday and Saturday
night will be close to normal for late July.

.Long Term (Sunday through Friday)...
Issued at 255 PM EDT Fri Jul 27 2012

After a dry mostly sunny Sunday, an active NW flow with multiple
shortwaves will dominate the pattern Mon/Tues with perhaps greater
instability and a stronger shortwave signal forecast for Mon Night
into early Tues.  Looks like this leading wave will be just ahead of
a sfc boundary according to the 12Z GFS/GFS ensembles.  The front is
a little less obvious in the 0Z ECMWF data.  So after an early round
of convection Tues, a consensus in model timing of the front
suggests another round of convection developing late Tues just ahead
of the front.  After the front passes through the area or washes out
Tues night/Wed, at least a couple of shortwaves look to remain in
the flow for Thurs/Fri.  The GFS is a bit more aggressive bringing
down another sfc front for later in the week.  Not real confident in
this front quite yet, but will allow 20-40% POPs in the forecast for
more diurnal based convection and the shortwave possibility which is
more probable at this point.

Temperatures in the long term period look to remain near normal or a
tad above normal.  High temps should top out in the upper 80s and
lower 90s with lows in the upper 60s and lower 70s.

&&

.Aviation (18Z TAF Issuance)...
Issued at 115 PM EDT Fri Jul 27 2012

Atmosphere drier today than yesterday, but a vigorous upper trough
is dropping in from southern Illinois/central Indiana this hour, and
combined with good instability this afternoon should produce
isolated to scattered storms mid afternoon to early evening. Because
coverage is expected to be more scattered than yesterday, have gone
with vicinity wording for now. Will update with tempo groups as
pattern evolves. The stronger storms today will bring high wind
gusts and large hail. While the storms may not go over the TAF
sites, outflow from these storms could briefly change the wind
direction at the terminals. Think coverage should stay north and
east of KBWG.

Dry air filtering in behind the cold front associated with the upper
trough will bring an end to rain chances late this evening and
should provide VFR conditions for the weekend.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........RJS
Short Term.......RJS
Long Term........AMS
Aviation.........RJS
Hazardous weather outlook, Jul 27, 3:02 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT FRI JUL 27 2012

INZ076>079-083-084-090>092-KYZ031>033-282215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
HARRISON IN-FLOYD IN-CLARK IN-OLDHAM KY-TRIMBLE KY-HENRY KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...
LA GRANGE...BEDFORD...NEW CASTLE
302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/

...SEVERE THUNDERSTORM WATCH 532 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON
AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE
EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO
SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND
INTENSE CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH
THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS
THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

INZ089-KYZ023>030-034>043-045>049-053>057-061>067-070>078-081-082-
282215-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON
AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE
EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO
SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND
INTENSE CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH
THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS
THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

RJS/AMS

In the hours before

Local storm report, Jul 27, 6:25 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
625 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND GST     2 WSW NABB              38.61N  85.66W
07/27/2012  E63 MPH          SCOTT              IN   TRAINED SPOTTER

            SPOTTER CALLED IN REPORT OF ESTIMATED 60 TO 65 MPH
            WINDS WITH SHINGLES COMING OFF OF ROOF

&&

EVENT NUMBER LMK1200966

LG
Special weather statement, Jul 27, 6:29 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT FRI JUL 27 2012

INC019-043-061-175-KYC103-111-185-272300-
WASHINGTON IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM
KY-HENRY KY-
629 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORM WITH 50 MPH WINDS...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A STRONG GUST FRONT OF STRONG WINDS WELL AHEAD OF THE THUNDERSTORMS
TO THE NORTH AND MOVING SOUTHWARD AT 35 MPH.

STRONG GUSTY WINDS OF AROUND 50 TO 55 MPH...ARE EXPECTED WITH LOW
HANGING GUST FRONT.

* THIS STORM WILL ALSO IMPACT...
  PROSPECT...
  LA GRANGE...
  SELLERSBURG AND SAINT JOSEPH...
  CARWOOD...
  NAVILLETON AND SCOTTSVILLE...
  GREENVILLE AND GALENA...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8534 3849 8532 3850 8529 3849 8528
      3851 8527 3851 8521 3835 8527 3836 8528
      3832 8532 3830 8616 3852 8620
TIME...MOT...LOC 2228Z 076DEG 37KT 3842 8570

JDG
Special weather statement, Jul 27, 6:31 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM EDT FRI JUL 27 2012

INC019-043-061-175-KYC103-111-185-272300-
WASHINGTON IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM
KY-HENRY KY-
631 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORM WITH 50 MPH WINDS...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF PROSPECT...AND MOVING WEST
AT 45 MPH.

STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  PROSPECT...
  LA GRANGE...
  SELLERSBURG AND SAINT JOSEPH...
  CARWOOD...
  NAVILLETON AND SCOTTSVILLE...
  GREENVILLE AND GALENA...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8534 3849 8532 3850 8529 3849 8528
      3851 8527 3851 8521 3835 8527 3836 8528
      3832 8532 3830 8616 3852 8620
TIME...MOT...LOC 2228Z 076DEG 37KT 3842 8570

JDG
Local storm report, Jul 27, 6:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND DMG     NEW WASHINGTON          38.57N  85.55W
07/27/2012                   CLARK              IN   TRAINED SPOTTER

            TREE LIMBS OF ABOUT A FOOT IN DIAMETER DOWN AND A ROOF
            CAME OFF OF A SHED

&&

EVENT NUMBER LMK1200967

LG
Local storm report, Jul 27, 6:53 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     2 WNW MILTON            38.72N  85.40W
07/27/2012                   TRIMBLE            KY   TRAINED SPOTTER

            TREE REPORTED DOWN ON RACE TRACK ROAD IN THE MILTON
            AREA

&&

EVENT NUMBER LMK1200968

LG
Local storm report, Jul 27, 6:55 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     5 SSW BROOKSBURG        38.67N  85.28W
07/27/2012                   TRIMBLE            KY   TRAINED SPOTTER

            PARTIAL ROOF RIPPED OFF OF A GARAGE ON CULLS RIDGE ROAD
            NEAR BEDFORD

&&

EVENT NUMBER LMK1200969

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:33 PM EDTSpecial Weather StatementLMKLarue, Marion62 min
Jul 26, 9:02 PM EDTSpecial Weather StatementLMKBoyle, Casey, Lincoln58 min
Jul 26, 9:14 PM EDTSpecial Weather StatementLMKGrayson46 min
Jul 26, 9:29 PM EDTSpecial Weather StatementLMKHardin, Larue, Nelson61 min
Jul 26, 9:35 PM EDTSpecial Weather StatementLMKNicholas20 min
Jul 26, 10:03 PM EDTSpecial Weather StatementLMKButler, Grayson, Ohio27 min
Jul 26, 10:07 PM EDTSevere Thunderstorm WarningLMKLarue, Marion, Nelson, Washington28 min
Jul 26, 10:17 PM EDTSpecial Weather StatementLMKHart28 min
Jul 26, 10:29 PM EDTSpecial Weather StatementLMKSpencer31 min
Jul 26, 10:36 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor9 min
Jul 26, 10:38 PM EDTSevere Thunderstorm WarningLMKBullitt, Spencer27 min
Jul 26, 10:45 PM EDTSpecial Weather StatementLMKEdmonson, Green, Hart30 min
Jul 26, 10:52 PM EDTSpecial Weather StatementLMKFranklin, Shelby, Spencer28 min
Jul 26, 10:53 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Taylor20 min
Jul 26, 11:00 PM EDTSevere Thunderstorm WarningLMKFranklin, Shelby, Woodford30 min
Jul 26, 11:14 PM EDTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Woodford31 min
Jul 26, 11:32 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Scott, Woodford28 min
Jul 26, 11:50 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Harrison, Nicholas30 min
Jul 27, 12:13 AM EDTSpecial Weather StatementLMKWashington32 min
Jul 27, 12:19 AM EDTSpecial Weather StatementLMKNicholas16 min
Jul 27, 5:41 PM EDTSevere Thunderstorm WarningLMKTrimble29 min
Jul 27, 5:55 PM EDTSpecial Weather StatementLMKOldham30 min
Jul 27, 6:08 PM EDTSpecial Weather StatementLMKOldham17 min
Jul 27, 6:19 PM EDTSpecial Weather StatementLMKTrimble31 min
Jul 27, 6:24 PM EDTSevere Thunderstorm WarningLMKTrimble31 min
Jul 27, 6:29 PM EDTSpecial Weather StatementLMKOldham31 min
Jul 27, 6:31 PM EDTSpecial Weather StatementLMKOldham29 min
Jul 27, 6:38 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham27 min
Jul 27, 6:53 PM EDTSevere Thunderstorm WarningLMKHenry, Shelby32 min
Jul 27, 7:11 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham29 min
Jul 27, 7:29 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott, Woodford31 min
Jul 27, 7:42 PM EDTSpecial Weather StatementLMKNicholas33 min
Jul 27, 7:53 PM EDTSevere Thunderstorm WarningLMKShelby32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.